Alert archive / Texas / Dense Fog Advisories in 2021
Dense Fog Advisory 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this dense fog advisory at Oct 21, 2021, 3:38 AM CDT for 7 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2021, 3:38 AM CDT (08:38 UTC)
- Expired
- Oct 21, 2021, 10:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Atascosa County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Karnes County, TX, Lavaca County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 65 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
760 WWUS74 KEWX 210838 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 338 AM CDT Thu Oct 21 2021 TXZ209-220>225-211500- /O.NEW.KEWX.FG.Y.0009.211021T0838Z-211021T1500Z/ Fayette-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 338 AM CDT Thu Oct 21 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Fayette, Atascosa, Wilson, Karnes, Gonzales, De Witt and Lavaca Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low-beam headlights, and leave plenty of distance between you and vehicles ahead. && $$
1 follow-up statement
397 WWUS74 KEWX 211451 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 951 AM CDT Thu Oct 21 2021 TXZ209-220>225-211600- /O.EXP.KEWX.FG.Y.0009.000000T0000Z-211021T1500Z/ Fayette-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 951 AM CDT Thu Oct 21 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... While a few spots across South Central Texas continue to report patch dense fog, like Kerrville and La Grange, visibility across most areas has risen to 1 mile or more. For this reason we will let the Dense Fog Advisory expire at 10 AM. More fog is expected Friday morning across parts of South Central Texas. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this dense fog advisory went out at Oct 21, 2:24 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 21, 2:24 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 224 AM CDT Thu Oct 21 2021 .SHORT TERM (Today through Friday)... A weak cold front across Northwest and North Texas is forecast to slow its southward progress, remaining just north of the CWA through the day. South of the front this morning, areas of fog are possible this morning across the Coastal Plains, where it could become dense. Stratus is also expected to develop along the Rio Grande closer to sunrise. The fog should dissipate late morning and stratus early afternoon. Otherwise, warm today with high temperatures in the 80s. Convective chances will remain primarily west of the CWA this afternoon, over the Davis Mountains and Sierra del Burro. However there is a low chance that isolated showers could develop near the front this afternoon and tonight. The front is indicated by several models to briefly slip south into Llano, Burnet, Williamson, Travis, and Lee counties tonight, so this is where we will watch for any low potential for isolated showers. The front is forecast to lift back north as a warm front on Friday. Warm, humid southeasterly flow will prevail Friday, and with the exception of a few isolated showers across the far southeast CWA the majority of the area should remain dry. High temperatures continue in the 80s, near 90 across the southwest CWA. && .LONG TERM (Friday Night through Wednesday)... The passage of a weak upper level trough bringing upward forcing of an unseasonably moist airmass could generate isolated showers and thunderstorms east of I-35 Saturday afternoon. Upper level ridging builds in Sunday into Monday leading to subsidence and no rain chances. However, cannot rule out a shower or two over far eastern areas during the afternoon due to heating. The passage of a deep upper level trough and associated Pacific cold front brings upward forcing of the continued unseasonably moist airmass to generate at least slight chances of showers and thunderstorms Tuesday into Wednesday. In addition, there is a potential for a slug of eastern Pacific moisture, perhaps from the remnants of a tropical cyclone moving over our area that could bring a brief period of heavier rains. However, rainfall amounts currently appear to be much less than our heavy rain event of a week ago. There remains much uncertainty as the GFS is trending toward a slowing and closing off upper level low while the ECMWF/CMC are more progressive on the trough with the CMC keeping the tropical cyclone intact over the Eastern Pacific. We expect the forecast to be fine tuned as we get into that time period. Temperatures will run well above average for the latter third of October due to a continued southerly lower level flow. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 86 65 85 67 86 / - - - 0 - Austin Bergstrom Intl Airport 86 61 85 66 85 / - - - 0 10 New Braunfels Muni Airport 86 64 86 66 85 / - - - 0 - Burnet Muni Airport 83 63 84 66 83 / 10 20 0 0 - Del Rio Intl Airport 88 67 90 69 91 / 10 10 0 0 - Georgetown Muni Airport 85 64 85 66 85 / - 20 0 0 - Hondo Muni Airport 86 64 87 66 88 / - - 0 0 - San Marcos Muni Airport 86 63 85 65 85 / - - - 0 - La Grange - Fayette Regional 87 66 87 68 86 / - - - 0 20 San Antonio Intl Airport 84 66 85 67 85 / - - - 0 - Stinson Muni Airport 87 67 87 69 88 / - - - 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...76 Long-Term...04
Hazardous weather outlook, Oct 21, 3:02 AM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 302 AM CDT Thu Oct 21 2021 TXZ171>173-183>194-202>209-217>225-228-220815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 302 AM CDT Thu Oct 21 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Dense Fog Advisories in Texas, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.